MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-50D
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that the magnetic bolt could not thread into the shell.A second magnetic bolt, and then an older da impactor, were tried with the same result.At the back table, when the devices were separated, a circular piece of metal fell onto the table.The surgeon reamed to a larger size and implanted a larger shell using one of the first two magnetic bolts, which operated as intended.Surgery was completed successfully with a delay of approximately 8 minutes.The device is allegedly available for return and the rep can provide the primary usage sheet, but no further information will be released by the hospital or surgeon as no patient harm was perceived.
 
Additional Manufacturer Narrative
An even regarding an assembly whereby the magnetic bolt could not thread into the shell was reported.The event was confirmed through material analysis evaluation of the returned device.Method & results: device evaluation and results: the shell was returned for evaluation.A scratch was observed on the distal surface of the shell.Damage was also observed on the internal threads of the shell.Material evaluation was completed and indicated the following comments: biological material was observed on the proximal surface of the shell.Damage was observed on the internal threads consistent with contact against a hard object.Damage consistent with contact against a hard object was also observed on the distal surface.Energy dispersive spectroscopy showed the material is consistent with an astm f136 alloy, which is consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: not performed as no medical records were received for review.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the shell was returned for evaluation.A scratch was observed on the distal surface of the shell.Damage was also observed on the internal threads of the shell.Material evaluation was completed and indicated the following comments: biological material was observed on the proximal surface of the shell.Damage was observed on the internal threads consistent with contact against a hard object.Damage consistent with contact against a hard object was also observed on the distal surface.Energy dispersive spectroscopy showed the material is consistent with an astm f136 alloy, which is consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9347280
Report Number0002249697-2019-03821
Device Sequence Number2739659
Product Code LPH
UDI-Device Identifier07613327040135
UDI-Public07613327040135
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number502-03-50D
Device Catalogue Number502-03-50D
Device Lot Number626PWA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR